Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Fort Worth, TX

January 29, 200846 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 29, 2008, 3:21 PM CST for 46 counties in Texas. It took effect at Jan 30, 2008, 10:00 AM CST. It was in force for 8 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 3:21 PM CST (21:21 UTC)
In effect from
Jan 30, 2008, 10:00 AM CST
Expired
Jan 30, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 11:45 AM CSTWILDFIRE3 E Godley, TX60 ACRE WILDFIRE. SATELLITE ILOOP NDICATED HOT SPOT EAST OF GODLEY.
Jan 30, 12:45 PM CSTWILDFIRE3 Nnw Chico, TXSATELLITE LOOP INDICATED WILDFIRE NW-N OF CHICO.
Jan 30, 1:15 PM CSTWILDFIRE4 Se Bowie, TXSATELLITE LOOP INDICATED HOT SPOT SOUTHEAST OF BOWIE.
Jan 30, 1:45 PM CSTWILDFIRE5 E Newcastle, TXSATELITTE LOOP INIDCATED SIGNIFICANT HOT SPOT EAST OF NEWCASLTE.
Jan 30, 2:30 PM CSTWILDFIRE3 N Callisburg, TXSATELLITE INDICATED HOT SPOT NORTH OF CALLISBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 292121 AAA
RFWFWD

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CST TUE JAN 29 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300015-
/O.UPG.KFWD.FW.A.0004.080130T1800Z-080131T0000Z/
/O.NEW.KFWD.FW.W.0005.080130T1700Z-080131T0000Z/
/O.CON.KFWD.FW.W.0004.000000T0000Z-080130T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
321 PM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR ALL OF NORTH TEXAS FOR HIGH WINDS AND LOW RELATIVE 
HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY
FOR ALL OF NORTH TEXAS FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS AND VERY LOW HUMIDITIES WILL CONTINUE INTO
EARLY EVENING ACROSS ALL OF NORTH TEXAS. SUSTAINED WIND SPEEDS OF
25 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH AND RELATIVE
HUMIDITIES RANGING FROM 10 TO 20 PERCENT WILL LEAD TO EXTREME FIRE
WEATHER CONDITIONS THROUGH EARLY EVENING. THE WINDS ARE EXPECTED
TO DIMINISH AFTER SUNSET.

WINDS WILL BECOME SOUTHERLY AND WILL INCREASE TO 20 TO 30 MPH ON
WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL STILL REMAIN LOW
THROUGHOUT THE DAY LEADING TO CONTINUED HIGH FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

$$


77/TD
6 follow-up statements
000 
WWUS84 KFWD 300035
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CST TUE JAN 29 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301000-
/O.CON.KFWD.FW.W.0005.080130T1700Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
635 PM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
WEDNESDAY...

WEDNESDAY MORNING WINDS WILL BECOME SOUTHERLY AND INCREASE TO 20
TO 30 MPH ON WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL REMAIN
VERY LOW THROUGHOUT THE DAY LEADING TO CONTINUED EXTREME FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$
000 
WWUS84 KFWD 300354
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CST TUE JAN 29 2008

TXZ091>093-100>104-115>119-129>134-141>146-156>161-174-301200-
/O.NEW.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
/O.CON.KFWD.FW.W.0005.080130T1700Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
954 PM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FIRE WEATHER
WATCH FROM 11 AM THURSDAY TO 7 PM CST THURSDAY...ALONG AND WEST OF
A SHERMAN...MCKINNEY...ROCKWALL...ENNIS...MEXIA...HEARNE LINE.

A RED FLAG WARNING REMAINS IN EFFECT FOR THESE SAME AREAS FROM 11
AM TO 6 PM CST WEDNESDAY.

A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY
VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL
OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS
OUTSIDE...OR WORK WELDING EQUIPMENT OUTSIDE. DO NO RUN VEHICLES
OVER GRASSY AREAS EITHER. 

REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE. LISTEN FOR LATER FORECASTS AND POSSIBLE CHANGES OR
UPGRADES OF FIRE WEATHER PRODUCTS. 

$$

TXZ094-095-105>107-120>123-135-147-148-162-175-301200-
/O.CON.KFWD.FW.W.0005.080130T1700Z-080131T0000Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HENDERSON-FREESTONE-ANDERSON-LEON-ROBERTSON-
954 PM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY.

A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE...OR WORK
WELDING EQUIPMENT OUTSIDE. DO NO RUN VEHICLES OVER GRASSY AREAS EITHER.

REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE. LISTEN FOR LATER FORECASTS AND POSSIBLE CHANGES OR UPGRADES
OF FIRE WEATHER PRODUCTS.

$$

05/
000 
WWUS84 KFWD 301009
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
409 AM CST WED JAN 30 2008

TXZ091>093-104-301300-
/O.CAN.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
/O.EXT.KFWD.FW.W.0005.080130T1600Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-COLLIN-
409 AM CST WED JAN 30 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY...

THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO
30 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE. RELATIVE HUMIDITY
VALUES WILL ALSO FALL TO NEAR 20 PERCENT THIS AFTERNOON.
CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH AND
HUMIDITY INCREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST
FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

TXZ100>103-115>119-129>134-141>146-156>161-174-301300-
/O.EXT.KFWD.FW.W.0005.080130T1600Z-080131T0000Z/
/O.CON.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
409 AM CST WED JAN 30 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY AND AGAIN ON THURSDAY. 

A RED FLAG WARNING IS IN EFFECT TODAY AS SOUTH WINDS ARE EXPECTED
TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE.
RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 20 PERCENT THIS
AFTERNOON. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH
AND HUMIDITY INCREASES.

A FIRE WEATHER WATCH IS IN EFFECT ON THURSDAY FOR WESTERLY WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH AND HUMIDITY VALUES BELOW
30 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD
FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.


$$

TXZ175-301300-
/O.EXA.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
/O.EXT.KFWD.FW.W.0005.080130T1600Z-080131T0000Z/
ROBERTSON-
409 AM CST WED JAN 30 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY AND AGAIN ON THURSDAY.

A RED FLAG WARNING IS IN EFFECT TODAY AS SOUTH WINDS ARE EXPECTED
TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE.
RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 25 PERCENT THIS
AFTERNOON. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH
AND HUMIDITY INCREASES.

A FIRE WEATHER WATCH IS IN EFFECT ON THURSDAY FOR WESTERLY WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH AND HUMIDITY VALUES BELOW
30 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD
FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.



$$

TXZ094-095-105>107-120>123-135-147-148-162-301300-
/O.EXT.KFWD.FW.W.0005.080130T1600Z-080131T0000Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
HENDERSON-FREESTONE-ANDERSON-LEON-
409 AM CST WED JAN 30 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25
MPH...WITH GUSTS UP TO 30 MPH POSSIBLE. RELATIVE HUMIDITY VALUES
WILL ALSO FALL TO NEAR 25 PERCENT THIS AFTERNOON. CONDITIONS WILL
IMPROVE AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST
FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.


$$


92
000 
WWUS84 KFWD 301054
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CST WED JAN 30 2008

TXZ100>103-115>119-129>134-141>146-156>161-174-175-302100-
/O.CON.KFWD.FW.W.0005.080130T1600Z-080131T0000Z/
/O.CON.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-ROBERTSON-
454 AM CST WED JAN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY AND AGAIN ON THURSDAY. 

A RED FLAG WARNING IS IN EFFECT TODAY AS SOUTH WINDS ARE EXPECTED
TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE.
RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 25 PERCENT THIS
AFTERNOON. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH
AND HUMIDITY INCREASES.

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR WESTERLY WINDS OF
25 TO 35 MPH WITH GUSTS UP TO 45 MPH AND HUMIDITY VALUES BELOW 30
PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD
FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

TXZ091>095-104>107-120>123-135-147-148-162-302100-
/O.CON.KFWD.FW.W.0005.080130T1600Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-FREESTONE-ANDERSON-
LEON-
454 AM CST WED JAN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS
UP TO 35 MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL ALSO FALL TO
NEAR 20 PERCENT THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND
SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST
FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$


92
000 
WWUS84 KFWD 302059
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CST WED JAN 30 2008

TXZ146-161-175-310000-
/O.CAN.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
/O.CON.KFWD.FW.W.0005.000000T0000Z-080131T0000Z/
NAVARRO-LIMESTONE-ROBERTSON-
259 PM CST WED JAN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE FIRE
WEATHER WATCH FOR TOMORROW AND UPGRADED IT TO A RED FLAG WARNING.
ALSO...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON.

A RED FLAG WARNING IS IN EFFECT TODAY AS SOUTH WINDS CONTINUE TO
BLOW AROUND TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE.
RELATIVE HUMIDITY VALUES ARE NEAR 25 PERCENT THIS AFTERNOON.
CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH AND
HUMIDITY INCREASES.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD
FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.


$$

TXZ100>103-115>119-129>134-141>145-156>160-174-310000-
/O.UPG.KFWD.FW.A.0005.080131T1700Z-080201T0100Z/
/O.NEW.KFWD.FW.W.0006.080131T1700Z-080201T0100Z/
/O.CON.KFWD.FW.W.0005.000000T0000Z-080131T0000Z/
YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
259 PM CST WED JAN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE COMBINATION OF STRONG WINDS BEHIND A DEPARTING COLD FRONT...LOW
RELATIVE HUMIDITY VALUES...AND DRY VEGETATION WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS AGAIN ON THURSDAY. WINDS ARE EXPECTED TO
INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH POSSIBLE.
RELATIVE HUMIDITY VALUES WILL ALSO REMAIN BELOW 25 PERCENT.
CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH AND
HUMIDITY INCREASES.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD
FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.


$$

TXZ091>095-104>107-120>123-135-147-148-162-310000-
/O.CON.KFWD.FW.W.0005.000000T0000Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-FREESTONE-ANDERSON-
LEON-
259 PM CST WED JAN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS
UP TO 35 MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL ALSO FALL TO
NEAR 20 PERCENT THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND
SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE
NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$
000 
WWUS84 KFWD 302343
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CST WED JAN 30 2008

TXZ100>103-115>119-129>134-141>145-156>160-174-310045-
/O.EXP.KFWD.FW.W.0005.000000T0000Z-080131T0000Z/
/O.CON.KFWD.FW.W.0006.080131T1700Z-080201T0100Z/
YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
543 PM CST WED JAN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST.

GUSTY SOUTH TO SOUTHEAST WINDS WILL DIMINISH AFTER 6 PM AND
RELATIVE HUMIDITY VALUES WILL INCREASE DURING THE EVENING AND
OVERNIGHT HOURS. EXPECT SOUTH WINDS TO AVERAGE 10 TO 20 MPH
THROUGH THE NIGHT. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
THURSDAY.

THE COMBINATION OF STRONG WINDS BEHIND A DEPARTING COLD FRONT...
LOW RELATIVE HUMIDITY VALUES...AND DRY VEGETATION WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS AGAIN ON THURSDAY. WINDS ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH
POSSIBLE. RELATIVE HUMIDITY VALUES WILL ALSO REMAIN BELOW 25
PERCENT. CONDITIONS WILL IMPROVE AROUND SUNSET THURSDAY AS WINDS
DIMINISH AND HUMIDITY INCREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$

TXZ091>095-104>107-120>123-135-146>148-161-162-175-310045-
/O.EXP.KFWD.FW.W.0005.000000T0000Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-NAVARRO-FREESTONE-
ANDERSON-LIMESTONE-LEON-ROBERTSON-
543 PM CST WED JAN 30 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST.

GUSTY SOUTH TO SOUTHEAST WINDS WILL DIMINISH AFTER 6 PM AND
RELATIVE HUMIDITY VALUES WILL INCREASE DURING THE EVENING AND
OVERNIGHT HOURS. EXPECT SOUTH WINDS TO AVERAGE 10 TO 20 MPH
THROUGH THE NIGHT.

$$

SCHULTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 29, 3:12 PM CST, 9 minutes earlier.

Area forecast discussion, Jan 29, 3:12 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CST TUE JAN 29 2008

.DISCUSSION...
THE DRY LINE AND COLD FRONT WHICH HELPED PRODUCE VERY STRONG WINDS
TODAY HAVE NOW PUSHED THROUGH ALL OF THE FORECAST AREA. WINDS LOOK
LIKE THEY ARE BEGINNING TO CALM DOWN AS THESE FEATURES MOVE
FARTHER AWAY AND THE PRESSURE GRADIENT WEAKENS. THE HIGH WIND
WARNING...WIND ADVISORY... AND RED FLAG WARNING STILL REMAIN IN
EFFECT UNTIL 6 PM. THERE HAVE BEEN NUMEROUS REPORTS OF POWER
OUTAGES AND AT LEAST ONE INSTANCE OF HOMES BEING BURNED DUE TO A
GRASS FIRE.

UNFORTUNATELY THE GUSTY WINDS WILL BE WITH US A COUPLE MORE DAYS
AT LEAST. WINDS THAT ARE CURRENTLY NW WILL BECOME SOUTHERLY BY
TOMORROW MORNING AS LEE TROUGHING DEVELOPS ALONG THE SOUTHERN
ROCKIES. WE WILL HAVE STRONG SOUTHERLY WINDS GOING INTO THE SYSTEM
WEDNESDAY AND STRONG NORTHWESTERLY WINDS THURSDAY BEHIND IT AS
ANOTHER FRONT SWEEPS THOUGH NORTH TEXAS. RAIN CHANCES WILL RETURN
WEDNESDAY NIGHT INTO THURSDAY...ALTHOUGH THE LACK OF QUALITY
MOISTURE DOES NOT BODE WELL.

THE NOW FAMILIAR QUICK RETURN FLOW SCENARIO WILL SET UP AGAIN
FRIDAY AND SATURDAY AS ANOTHER IN A SERIES OF WEAK SHORTWAVES
AFFECTS THE REGION OVER THE WEEKEND. THE MAIN PROBLEM WITH THESE
QUICK SYSTEMS IS THE LACK OF TIME TO ALLOW FOR AMPLE MOISTURE
RETURN TO THE AREA. AS WE HAVE SEEN...THIS PATTERN ALSO TENDS TO
CREATE GUSTY WINDS WHICH DRY OUT THE AREA EVEN FURTHER. WINDS
WEDNESDAY AND THURSDAY DO NOT LOOK NEARLY AS STRONG AS TODAY...SO
A WIND ADVISORY MAY NOT BE NEEDED...HOWEVER A RED FLAG WARNING
HAS BEEN ISSUED FOR TOMORROW AND WILL BE CONSIDERED FOR THURSDAY.

CLEAR SKIES...LIGHT WINDS...AND EXTREMELY DRY AIR POINT TOWARDS A
SIGNIFICANT RADIATIONAL COOLING EVENT TONIGHT AND HAVE GONE
SEVERAL DEGREES BELOW GUIDANCE BECAUSE OF THIS. TEMPERATURES WILL
RECOVER INTO THE UPPER 50S AND LOWER 60S ON WEDNESDAY. CLOUD COVER
AND INCREASING WINDS SHOULD KEEP LOW TEMPS FROM DROPPING BELOW
FREEZING WEDNESDAY NIGHT. DECENT COLD AIR ADVECTION BEHIND
THURSDAYS FRONT WILL KEEP HIGH TEMPS IN THE 40S AND 50S WITH AN
AREAWIDE FREEZE EXPECTED THAT NIGHT. TEMPERATURES WILL GRADUALLY
WARM UP FRIDAY INTO THE WEEKEND WITH HIGHS IN THE 60S AND 70S. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  28  59  39  53  29 /   0   0  30  30   0
WACO, TX              29  62  45  57  32 /   0   0  30  30   0
PARIS, TX             25  54  37  48  29 /   0   0  40  40   5
DENTON, TX            26  60  38  52  28 /   0   0  30  30   0
MCKINNEY, TX          26  58  38  50  29 /   0   0  30  30   0
DALLAS, TX            29  61  42  52  35 /   0   0  30  30   0
TERRELL, TX           28  60  40  50  31 /   0   0  40  40   0
CORSICANA, TX         28  60  41  55  32 /   0   0  40  40   0
TEMPLE, TX            29  62  44  59  31 /   0   0  30  30   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

RED FLAG WARNING FROM 11 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ091-100-101-115-116-129>135-141>148-156>162-174-175.

HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ092>095-102>107-117>123.

&&

13/26
Hazardous weather outlook, Jan 29, 3:19 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CST TUE JAN 29 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
319 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A RED FLAG WARNING AND A WIND ADVISORY ARE IN EFFECT FOR ALL OF
NORTH TEXAS TODAY...UNTIL 600 PM.

.DAYS TWO THROUGH SEVEN...
A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS WEDNESDAY
AFTERNOON. HIGH FIRE DANGER IS POSSIBLE WEST OF I-35 ON THURSDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY...AND AGAIN NEXT SUNDAY.
NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:47 AM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more14 hr
Jan 29, 3:49 AM CSTFire Weather WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more12 hr
Jan 29, 12:22 PM CSTHigh Wind WarningFWDCollin, Cooke, Dallas, Delta, Denton, Fannin and 11 more6 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.